Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Constipation, tiredness, high cholesterol. Prescribed Thyronorm. Hashimoto s disease?

Hello Dr Manoranjan,

I had a TSH levels of 7+ the last year (2012) and 8+ this year during my yearly routine blood test. But the T3 & T4 levels are normal. The colosterol levels have been hovering around 200-220 for the past couple of years. I have constipation and feel a little tired, even after a good sleep. My family Doctor recommended an anti thyroid peroxidase antibody test (result - 12.36 iu/ml ) and thyroglobuline antibodies test (result - 326.4)

I am 46 yrs and do have a very active life. I exercise/ play regularly, atleast 4-5 days a week and have a healthy diet too. Lots of fruits, veggies, egg dry fruits and non veg a couple of times a week. I do take lot of fluids. My family doctor has recommened Thyronorm 10 mg , 1 tab a day in the morning.

Do these indicate that the autoimmune disease (Hashimoto's) has set in or is it an early stage that can be done away with after a certain period of treatment?

Thanks & regards

Asked On : Sun, 28 Apr 2013
Answers:  1 Views:  160
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
Sep 2013
thanks for the query to H.C.M. Forum.
These two hormones are normal and T S H is more than 5 is suggestive of subclinical hypothyroidism.
Treatment is continue and in right direction, so need not worry.
This disease develops increased cholesterol level along serum triglycerides level .
Since your age is 46 years take treatment for high cholesterol, but after the advice of treating physician.
In my opinion lipid lowering agents may be good for you.
Your doctor advice is most important.
Hope I have answered your question.
If further any question I will help.
Good luck.
Answered: Sun, 23 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor